MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. EES GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. EES GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number GEN11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 12/1/2023.B3: event year only reported: 2023.D4 batch #: unknown.Additional information was requested and the following was obtained: please provide the generator event logs for each unit ¿ 1112315016, the event logs will be also update in the wo.What was the gen11 setting for the event? not information available.Is the generator being returned to service center for diagnosis / repair or will it be an onsite check? the generator was returned to the service center.Were there any error or alert screens noted for the event? there wasn't any error or alert.Investigation summary: per service manual operational and diagnostic analysis did not confirm the reported hemostasis issue.The unit passed all functional tests and is fully operational.No further investigation will be conducted on this complaint.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the laparoscopy plus gastrectomy procedure, the forceps are being used and the assistant and the tip burn, which causes the patient to bleed.The surgery must immediately be converted to open and another enseal device opened.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/14/2023 additional information was requested and the following was obtained: this procedure saw a total of 196 firings.Of the 196 firings, there were 27 that had the potential for burn.These saw significant abuse times, exhibited high energy and had little time to cool between activations.Of the 27, 6 were very abusive.The worst case was an activation of 18 seconds at power level 5 where 17 seconds was in att.This activation consumed 450j of energy.The other 5 had energies around 300j and att times between 8 and 11 seconds.

Brand Name
EES GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key18246312
Report Number3005075853-2023-08926
Device Sequence Number15231020
Product Code GEI
UDI-Device Identifier10705036013952
UDI-Public10705036013952
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K200841
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGEN11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown